Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Lou's response-initiator restriction schleprock

Posted by Lou Pilder on May 13, 2012, at 11:33:13

In reply to HELP! My anti-depressant is going on strike!, posted by schleprock on May 12, 2012, at 20:26:03

> I've been lurking around this forum on and off over the last few years, but now I could really use some help!
>
> I suffer from chronic anxiety\depression, and have been on nortriptyline for the past 20 years (started at 200mg; the last 10 years I'd alternate between 100\150mg every other night). The first 17 years I was relatively stable, but things began to unravel when an interim psychiatrist I was briefly seeing convinced me to try switching me over to 1200mg of lithium. Unfortunately, the only results of this very brief "experiment" were me suffering uncharacteristically severe panic attacks. The lithium was stopped, and I was put on clonazepam (initially 1 and 1/2 mgs, I think) and atenolol (12.5 mg) to control the anxiety.
>
> To get to the point, I felt like crap on the extra medications (to the point were I'd rarely go outside), gradually weaned myself off of them, and finally started to feel pleasantly normal for the first six months without them. Then about two months ago I suffered a severe panic attack in the middle of the night, then two weeks later the slightly more typical persistant, lingering anxiety and depression.
>
> Since then, I've tried upping my nortriptyline dosage from the nightly alternating of 100\150mg to a steady 150mg (I employed a similar strategy when I was briefly only taking 100mg and began to experience issues.), and a brief return to atenolol, which only seemed to worsen the depression. For the past couple of weeks I've seemed to be suffering from a cycling, off and on depression, not unlike how I remember feeling just before I've started taking nortriptyline. I felt great the first few days of the atenolol, but now the depression is returning and I'm starting to get worried!
>
> My biggest fear is that now the nortriptyline has just stopped working for me, and I'm really paranoid about switching over to something else! In a few days I'll be seeing my present psychiatrist, and I was hoping I could get some suggestions for what my best options are. I think I'd be more comfortable either augmenting (or increasing) my current med or switching only to another tricyclic (after my first year of nortriptyline I tried switching over to prozac, but had to quickly go back.) I'd even consider going back to clonazepam if it would help with the depression. I'm hoping that someone out there has had a similar experience and found a successful solution.
>

schleproc,
You wrote,[...I could really usse some help..suffer from..anxiety/depression...hoping that someone...has had similar experiance..found a successful solution...].
I am unsure as to if or if not you are wanting to limit responses from members here to those that used the actual drugs that you mention or if {similar} could be a broader term to include anyone's response, even if they did not take the actual drugs mentioneed by you here. So if you could post answers to the following, then I could have the opportunity or not to post a response to what your request could be.
A. I am limiting responses to those that have taken the drugs mentioned
B. I am not limiting response to those that have taken those drugs
C. I have no restrictions to those that would like to post their response here to my post.
Lou

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Lou Pilder thread:1017798
URL: http://www.dr-bob.org/babble/20120508/msgs/1017830.html